Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jan 5, 2005, 2:58 AM CST for 17 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 6 hr. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2005, 2:58 AM CST (08:58 UTC)
- Expired
- Jan 5, 2005, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 3:47 AM CST | FLASH FLOOD | 10 N Columbus, KS | A BRIDGE ONE MILE SOUTH OF THE CRAWFORD AND CHEROKEE COUNTY LINE WAS IMPASSIBLE FROM FLASH FLOODING. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 4:19 AM CST | FLASH FLOOD | Carthage, MO | LAW ENFORCEMENT OFFICIALS HAVE OBSERVED NUMEROUS ROADS FLOODED OVER COUNTY WIDE. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 4:32 AM CST | FLASH FLOOD | Fort Scott, KS | FLOODING ON SEVERAL ROADS WITHIN THE CITY OF FORT SCOTT. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 4:36 AM CST | FLASH FLOOD | 7 S Lamar, MO | THE NORTH FORK RIVER HAS COMPLETELY INUNDATED HIGHWAY 126 SEVEN MILES SOUTH OF LAMAR. ROAD IS IMPASSABLE AND CLOSED DOWN. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 4:45 AM CST | FLASH FLOOD | Nevada, MO | NUMEROUS LOW WATER CROSSINGS AND LOW LYING AREAS COUNTY WIDE ARE INUNDATED. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 4:47 AM CST | FLASH FLOOD | Stockton, MO | SEVERAL LOW WATER CROSSINGS AND LOW LYING AREAS COUNTY WIDE ARE INUNDATED. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 4:48 AM CST | FLASH FLOOD | Buffalo, MO | ONE ROAD IN BUFFALO IS INUNDATED WITH FLASH FLOODING. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 4:53 AM CST | FLASH FLOOD | 1 S Preston, MO | HIGHWAY D ONE MILE SOUTH OF PRESTON IS IMPASSABLE FROM FLASH FLOODING. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 4:59 AM CST | FLASH FLOOD | Camdenton, MO | SEVERAL LOW WATER CROSSINGS AND LOW LYING AREAS INUNDATED COUNTY WIDE. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 5:00 AM CST | FLASH FLOOD | Warsaw, MO | SEVERAL LOW WATER CROSSINGS AND LOW LYING AREAS ARE FLOODED. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 5:04 AM CST | FLASH FLOOD | Lebanon, MO | LAW ENFORCEMENT OFFICIALS ARE CURRENTLY IN THE PROCESS OF CLOSING OFF HIGHWAYS B AND J DUE TO FLASH FLOODING. SEVERAL OTHER LOW LYING AREAS COUNTY WIDE ARE ALSO INUNDATED. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 5:07 AM CST | FLASH FLOOD | St Robert, MO | O HIGHWAY NEAR DIXON INUNDATED. JONES CREEK WAS INUNDATING CREEK ROAD AND CHURCH ROAD NEAR DIXON. CAVE ROAD, TEXAS ROAD WERE FLOODED NEAR ST ROBERT. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 5:12 AM CST | FLASH FLOOD | Belle, MO | NUMEROUS ROADS ARE COMPLETELY INUNDATED WITH FLASH FLOODING COUNTY WIDE. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 5:14 AM CST | FLASH FLOOD | Eldon, MO | LAW ENFORCEMENT REPORTED THAT EVERY SINGLE LOW WATER CROSSING ACROSS THE COUNTY WAS IMPASSABLE. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 6:00 AM CST | FLASH FLOOD | Osceola, MO | SEVERAL LOW WATER CROSSINGS IMPASSABLE. REPORTED BY EMERGENCY MNGR. |
| Jan 5, 7:00 AM CST | FLASH FLOOD | 1 E Long Lane, MO | WATER FLOWING OVER THE ROAD ON HWY 32 NEAR LACLEDE COUNTY LINE. |
| Jan 5, 7:00 AM CST | FLASH FLOOD | Lebanon, MO | WIDESPREAD FLOODING COUNTY WIDE. HIGHWAYS J...B...PP...AND FF ARE CLOSED. I44 EXIT RAMP NUMBER 118 HAS 6-8 INCHES OF WATER STANDING ON IT. |
| Jan 5, 7:20 AM CST | FLASH FLOOD | 2 E Flemington, MO | WATER RESCUE IN PROGRESS ON HIGHWAY V...ONE MILE WEST OF HIGHWAY 83. REPORTED BY EMERGENCY MNGR. |
| Jan 5, 7:45 AM CST | FLASH FLOOD | Lebanon, MO | WATER RESCUE AT RIPLEY AND EVANSTON RD. VAN WASHED OFF ROAD. 1 OCCUPANT HAD TO BE RESCUED OFF THE ROOF OF THE VAN. |
| Jan 5, 8:00 AM CST | FLASH FLOOD | Preston, MO | HIGHWAY D CLOSED. REPORTED BY BROADCAST MEDIA. |
| Jan 5, 8:00 AM CST | FLASH FLOOD | Versailles, MO | LOW WATER CROSSING THROUGHOUT THE COUNTY ARE FLOODED. |
| Jan 5, 9:00 AM CST | FLASH FLOOD | Jasper, MO | ROUTE H WEST OF HIGHWAY J FLOODED AND CLOSED. REPORTED BY COUNTY OFFICIAL. |
| Jan 5, 9:00 AM CST | FLASH FLOOD | Tuscumbia, MO | NUMEROUS ROADS CLOSED INCLUDING...WARN SCHOOL ROAD WHERE A BRIDGE WAS WASHED OUT. HIGHWAY 52 AT COON CREEK ALSO CLOSED. MANY SMALLER COUNTY ROADS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 24 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 708 m²/s²
- 0-3 km storm-relative helicity
- 682 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 050901
FFWSGF
KSC011-021-037-MOC011-015-029-039-057-059-085-097-105-125-131-141-
167-169-185-217-225-051500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 AM CST WED JAN 5 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI.
BENTON COUNTY IN CENTRAL MISSOURI.
BOURBON COUNTY IN SOUTHEAST KANSAS.
CAMDEN COUNTY IN CENTRAL MISSOURI.
CEDAR COUNTY IN SOUTHWEST MISSOURI.
CHEROKEE COUNTY IN SOUTHEAST KANSAS.
CRAWFORD COUNTY IN SOUTHEAST KANSAS.
DADE COUNTY IN SOUTHWEST MISSOURI.
DALLAS COUNTY IN SOUTHWEST MISSOURI.
HICKORY COUNTY IN CENTRAL MISSOURI.
JASPER COUNTY IN SOUTHWEST MISSOURI.
LACLEDE COUNTY IN SOUTHWEST MISSOURI.
MARIES COUNTY IN CENTRAL MISSOURI.
MILLER COUNTY IN CENTRAL MISSOURI.
MORGAN COUNTY IN CENTRAL MISSOURI.
POLK COUNTY IN SOUTHWEST MISSOURI.
PULASKI COUNTY IN CENTRAL MISSOURI.
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI.
VERNON COUNTY IN WEST CENTRAL MISSOURI.
WEBSTER COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 900 AM CST.
* AT 254 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF MODERATE TO HEAVY RAIN ACROSS MUCH OF EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THIS SHIELD OF RAIN
EXTENDS BACK INTO KANSAS AND OKLAHOMA...AND WILL CONTINUE TO
TRAIN OVER THE REGION FOR SEVERAL HOURS THIS MORNING. ADDITIONAL
RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL AGGRAVATE SATURATED
SOILS OVER THE AREA...CAUSING FLASH FLOODING TO OCCUR.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BOLIVAR...CAMDENTON...FORT SCOTT...LEBANON...NEVADA...
OSAGE BEACH...PITTSBURG...STOCKTON...ALBA...ARCADIA...ARMA AND
BELLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3717 9416 3714 9463 3704 9465 3705 9505
3802 9506 3804 9400 3819 9401 3822 9347
3847 9344 3853 9307 3866 9298 3843 9267
3839 9246 3833 9246 3831 9224 3829 9169
3811 9168 3805 9206 3777 9212 3770 9230
3763 9235 3759 9273 3737 9273 3748 9313
3746 9365 3730 9367 3733 9408
$$
CRAMER1 follow-up statement
000 WGUS73 KSGF 051138 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 531 AM CST WED JAN 5 2005 KSC011-021-037-MOC011-015-029-039-057-059-085-097-105-125-131-141- 167-169-185-217-225-051500- BOURBON KS-CRAWFORD KS-CHEROKEE KS-MORGAN MO-BENTON MO-MILLER MO- MARIES MO-CAMDEN MO-ST. CLAIR MO-HICKORY MO-VERNON MO-PULASKI MO- DALLAS MO-CEDAR MO-LACLEDE MO-POLK MO-BARTON MO-DADE MO-WEBSTER MO- JASPER MO- 531 AM CST WED JAN 5 2005 FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 531 AM CST WED JAN 5 2005 ...FLASH FLOOD WARNING CONTINUES FOR BARTON...BENTON...BOURBON... CAMDEN...CEDAR...CHEROKEE...CRAWFORD...DADE...DALLAS...HICKORY... JASPER...LACLEDE...MARIES...MILLER...MORGAN...POLK...PULASKI...ST. CLAIR...VERNON AND WEBSTER COUNTIES UNTIL 900 AM CST... AT 528 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THIS LARGE AREA OF EXCESSIVE RAINFALL EXTENDS BACK INTO KANSAS AND OKLAHOMA...AND IS EXPECTED TO CONTINUE TRAINING OVER MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOLIVAR...CAMDENTON...FORT SCOTT...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG...STOCKTON... ALBA...ARCADIA...ARMA AND BELLE. NUMEROUS OBSERVATIONS OF ROAD CLOSINGS AND FLOODED OVER LOW WATER CROSSINGS HAVE BEEN REPORTED EARLY THIS MORNING. MORNING COMMUTERS SHOULD TAKE THIS WARNING SERIOUSLY WHEN TRAVELING TODAY. BE ESPECIALLY CAUTIOUS OF LOW WATER CROSSINGS...AND THE POTENTIAL FOR WASHED OUT ROADWAYS. IT IS VERY DIFFICULT TO SEE A WASHED OUT ROAD FROM FLOODING. IT IS BEST TO COMPLETELY AVOID FLOODED ROADWAYS ALL TOGETHER. FLASH FLOODING IS THE NUMBER ONE WEATHER RELATED KILLER IN THE MISSOURI OZARKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 5, 2:18 AM CST, 40 minutes earlier.
Area forecast discussion, Jan 5, 2:18 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 AM CST WED JAN 5 2005
FLOODING AND FREEZING RAIN POTENTIAL CONTINUE TO HIGHLIGHT THE FOCUS
FOR THIS FORECAST PACKAGE. SURFACE FRONT REMAINS NEARLY STATIONARY
ACROSS SOUTH CENTRAL MISSOURI EARLY THIS MORNING. TEMPERATURES WERE
RANGING FROM JUST ABOVE FREEZING ALONG THE NORTHWEST BORDER OF THE
CWA TO AROUND 50 ALONG THE SOUTHEAST BORDER. OF MAIN CONCERN AT THE
MOMENT IS THE ONGOING HEAVY RAIN ACROSS THE CWA. GENERAL RAINFALL
AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED THROUGHOUT THE CWA DURING THE
PAST 24 HOURS AND HAVE SATURATED THE GROUND OVER THE AREA. NEXT
SHORTWAVE WAS LIFTING OUT OF THE SOUTHERN PLAINS WITH MORE HEAVY
RAINFALL TRAINING INTO THE AREA. HEAVY PRECIPITATION CONTINUES IN A
BAND STRETCHING ALL THE WAY INTO WEST TEXAS SO THIS EVENT IS LONG
FROM OVER.
TODAY...WITH RIVERS/LOW LYING AREAS ALREADY IN FLOOD ACROSS THE
AREA...ADDITIONAL HEAVY RAIN WILL JUST ADD TO THE FLOODING. AS A
RESULT WILL CONTINUE FLOOD WATCH THROUGH TODAY. WOULD NOT BE
SURPRISED TO SEE ADDITIONAL 2 TO 3 INCHES OF RAINFALL TODAY. COLDER
AIR IS EXPECTED TO GRADUALLY SLIP INTO THE NORTHWEST SECTIONS OF THE
CWA TOWARDS SUNRISE AND DROP TEMPERATURES BELOW FREEZING. WILL
LIKELY SEE A CHANGEOVER TO FREEZING RAIN IN THOSE AREAS TOWARDS
SUNRISE...BEGINNING WITH ELEVATED SURFACES. WILL NEED TO MONITOR
TEMPERATURES CLOSELY IN THIS AREA AS ICE ACCUMULATION COULD BUILD UP
QUICKLY WITH EXPECTED HEAVY RAIN. FOR NOW PLAN ON STICKING WITH
ADVISORY BUT MAY NEED TO UPGRADE TO WARNING IF CHANGEOVER TO
FREEZING RAIN OCCURS SOONER. BY THIS AFTERNOON COLDER AIR MASS WILL
BE PUSHING INTO THE WESTERN CWA AND WILL SEE CHANGEOVER TO LIGHT
SNOW WITH HEAVIEST PRECIPITATION STAYING AHEAD OF THE COLDER AIR.
AM NOT EXPECTING MUCH SNOW ACCUMULATION.
TONIGHT...
MUCH COLDER AIR MASS THAN WE HAVE HAD IN THE PAST WEEK PUSHES
THROUGH THE CWA TONIGHT AND WILL DROP TEMPERATURES BACK INTO THE
TEENS AND 20S. MAY STILL SEE PRECIPITATION DURING THE EVENING HOURS
AS IT PUSHES OUT OF THE AREA FROM WEST TO EAST...BUT PRECIPITATION
SHOULD END IN ALL LOCATIONS BY MIDNIGHT.
THURSDAY/FRIDAY...DRY CONDITIONS EXPECTED IN THE WAKE OF STRONG
STORM SYSTEM WITH COLD TEMPERATURES AND HIGHS REMAINING BELOW
FREEZING ON THURSDAY AND MODERATING TEMPERATURE BY FRIDAY AHEAD OF
THE NEXT SHORTWAVE.
HAVE DIMINISHED POPS IN THE WESTERN CWA FOR FRIDAY NIGHT AS BEST
MOISTURE RETURN LOOKS TO BE IN THE EAST. STILL ONLY HAVE LOW POPS
GOING ACROSS THE EAST. PRECIPITATION TYPE LOOKS TO BE RAIN AT THIS
TIME WITH TEMPERATURES IN THE 30S/40S.
LITTLE CHANGES MADE TO THE EXTENDED GRIDS BUT IT APPEARS A WARMING
TREND IS EXPECTED WITH HIGHS BACK INTO THE 50S AND 60S.
LINDENBERG
&&
.AVIATION...
FOR THE 06Z KSGF/KJLN TAFS...THERE IS A BIT OF A BREAK IN THE
HEAVIER PRECIPITATION ATTM. SURFACE WAVE ALONG THE NEARLY STATIONARY
COLD FRONT IS OVER SOUTHERN MISSOURI...WITH THE FRONT LIFTING NORTH
OF KUNO AS 0500 GMT. ANOTHER WAVE HAS DEVELOPED ALONG THE RED RIVER
WITH THUNDERSTORMS BREAKING OUT NORTH OF THE FRONT FROM SOUTH
CENTRAL KS INTO NORTHERN TX. THIS WILL RIDE NORTHEAST AFFECTING THE
REGION LATER TONIGHT. FINAL AND STRONGEST WAVE OF LOW PRESSURE WILL
MOVE THROUGH SOUTHERN MO LATE WED MORNING WITH PRECIPITATION
GRADUALLY TAPERING OFF LATE IN THE DAY. MAY SEE SOME LIGHT FREEZING
PRECIP MOVE INTO THE KJLN AREA WED AFTERNOON AS COLD AIR SURGES
SOUTH BEHIND THE SFC LOW...BUT THE HEAVIER PRECIPITATION WILL BE
MOVING EAST OF THE AREA DURING THAT TIME. HAVE MAINLY MVFR/TEMPO IFR
CONDITIONS THROUGH MIDDAY WED THEN IFR WED AFTERNOON EVENING AS LOW
STRATUS BECOMES ESTABLISHED BEHIND EXITING LOW PRESSURE.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...WINTER WEATHER ADVISORY THROUGH WEDNESDAY NORTH OF A NEVADA TO
VERSAILLES LINE.
FLOOD WATCH THROUGH WEDNESDAY ALL COUNTIES.
.KS...FLOOD WATCH ALL COUNTIES THROUGH WEDNESDAY.
WINTER WEATHER ADVISORY THROUGH WEDNESDAY FOR BOURBON AND
CRAWFORD COUNTY.
WFO SGFHazardous weather outlook, Jan 4, 7:56 PM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CST TUE JAN 4 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 756 PM CST TUE JAN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. FLOODING: AREAS OF MODERATE TO LOCALLY HEAVY RAIN WILL OCCUR INTO THE EARLY MORNING HOURS. THE HEAVIEST RAIN IS EXPECTED OVER SOUTHEAST KANSAS AND IN COUNTIES ALONG THE WESTERN MISSOURI STATE LINE NORTHEAST TO ELDON AND VERSAILLES. THIS WILL AGGRAVATE ALREADY EXISTING FLOODING ACROSS THE REGION. NUMEROUS LOW WATER CROSSINGS ARE FLOODED IN THE OUTLOOK AREA. DENSE FOG: AREAS OF DENSE FOG WILL OCCUR...MAINLY ALONG AND SOUTH OF STATE HIGHWAY 60 WHICH IS NORTH OF WARM FRONT LIFTING NORTH FROM ARKANSAS. THE VISIBILITY WILL BE NEAR ZERO IN SOME AREAS...ESPECIALLY FROM THE SPRINGFIELD AREA SOUTH TO THE ARKANSAS STATE LINE...AND EAST OF SPRINGFIELD TO THE HOUSTON AND WEST PLAINS AREAS. THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL BE EMBEDDED WITH THE AREAS OF RAINFALL THAT MOVE NORTHEAST INTO THE AREA THROUGH TONIGHT. SEVERE STORMS ARE NOT EXPECTED. FREEZING RAIN: TEMPERATURES MAY FALL TO AROUND FREEZING TONIGHT ALONG AND NORTHWEST OF A VERSAILLES TO PITTSBURG KANSAS LINE. IF TEMPERATURES DO GET THIS COLD THEN SOME ICE COULD ACCUMULATE...MAINLY ON ELEVATED SURFACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL IS POSSIBLE EARLY WEDNESDAY...WHICH COULD LEAD TO ADDITIONAL FLOODING. ALSO...TEMPERATURES WILL REMAIN NEAR FREEZING OVER FAR NORTHWEST PORTIONS OF THE OUTLOOK AREA...SO SOME ADDITIONAL ICE ACCUMULATIONS ARE POSSIBLE THERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. IZZI/DSA
In the hours before
Local storm report, Jan 4, 9:48 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CST TUE JAN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD AVA 36.95N 92.65W
01/04/2005 DOUGLAS MO EMERGENCY MNGR
SEVERAL AREAS FLOODED. HWY FF EAST OF AVA IS CLOSED. Y
HWY WEST OF AVA IS CLOSED. CAR WAS SWEPT OFF THE ROAD
AND WASHED DOWN THE CREEK OFF OF HWY VV EAST OF 14. BOTH
PEOPLE IN THE CAR SURVIVED.
IZZILocal storm report, Jan 4, 11:56 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1156 PM CST TUE JAN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 11 S WEST PLAINS 36.58N 91.85W
01/04/2005 HOWELL MO LAW ENFORCEMENT
CAR WASHED OFF ROAD ON COUNTY RD 8770 JUST SOUTH OF
HIGHWAY 17, WATER RESCUE REQUIRED. PERSON WAS RESCUED.
0930 PM FLASH FLOOD AVA 36.95N 92.65W
01/04/2005 DOUGLAS MO EMERGENCY MNGR
SEVERAL AREAS FLOODED. HWY FF EAST OF AVA IS CLOSED. Y
HWY WEST OF AVA IS CLOSED. CAR WAS SWEPT OFF THE ROAD
AND WASHED DOWN THE CREEK OFF OF HWY VV EAST OF 14. BOTH
PEOPLE IN THE CAR SURVIVED.Local storm report, Jan 4, 11:57 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 PM CST TUE JAN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD NOEL 36.55N 94.48W
01/04/2005 MCDONALD MO LAW ENFORCEMENT
WATER RESCUE ON THE ELK RIVER NEAR NOEL...WATER
CONTINUES TO RISE ON THE ELK RIVER.
0300 PM FLASH FLOOD REEDS SPRING 36.75N 93.38W
01/04/2005 STONE MO LAW ENFORCEMENT
FLOODED ROADS
0300 PM FLASH FLOOD 2 W VERONA 36.97N 93.84W
01/04/2005 LAWRENCE MO LAW ENFORCEMENT
LOW WATER CROSSING ON COUNTY ROAD 2220 FLOODED
0300 PM FLASH FLOOD 5 SW POTTERSVILLE 36.65N 92.09W
01/04/2005 HOWELL MO LAW ENFORCEMENT
HIGHWAY MM CLOSED DUE TO FLOODING
0300 PM FLASH FLOOD 1 W MOODY 36.53N 92.00W
01/04/2005 HOWELL MO LAW ENFORCEMENT
HIGHWAY 142 CLOSED DUE TO FLOODING
0337 PM FLASH FLOOD NEOSHO 36.87N 94.37W
01/04/2005 NEWTON MO LAW ENFORCEMENT
STREET FLOODING.
0345 PM FLASH FLOOD 2 E DEERFIELD 37.83N 94.48W
01/04/2005 VERNON MO LAW ENFORCEMENT
1 FOOT OF WATER OVER HIGHWAY 54
0430 PM FLASH FLOOD 1 SE ASBURY 37.27N 94.61W
01/04/2005 JASPER MO LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED.
0453 PM FLASH FLOOD TURNERS 37.18N 93.15W
01/04/2005 GREENE MO AMATEUR RADIO
HEADWATERS OF THE JAMES RIVER FLOODED ON TO FARM ROAD
134 NORTHEAST OF TURNERS.
0530 PM FLASH FLOOD 2 S CAMDENTON 37.97N 92.75W
01/04/2005 CAMDEN MO LAW ENFORCEMENT
A LAKE ROAD NEAR HIGHWAY 5 IMPASSIBLE.
0540 PM FLASH FLOOD 2 W BONA 37.55N 93.72W
01/04/2005 DADE MO LAW ENFORCEMENT
FLOODING OVER STATE HIGHWAY 215.
0545 PM FLASH FLOOD 3 E SYLVANIA 37.50N 93.98W
01/04/2005 DADE MO LAW ENFORCEMENT
FLOODING ON HIGHWAYS 97 AND E.
0550 PM FLASH FLOOD 2 N CLIMAX SPGS 38.13N 93.05W
01/04/2005 CAMDEN MO LAW ENFORCEMENT
LOW WATER CROSSING INUNDATED AND IMPASSIBLE.
0800 PM FLASH FLOOD 11 S WEST PLAINS 36.58N 91.85W
01/04/2005 HOWELL MO LAW ENFORCEMENT
CAR WASHED OFF ROAD ON COUNTY RD 8770 JUST SOUTH OF
HIGHWAY 17, WATER RESCUE REQUIRED. PERSON WAS RESCUED.
0930 PM FLASH FLOOD AVA 36.95N 92.65W
01/04/2005 DOUGLAS MO EMERGENCY MNGR
SEVERAL AREAS FLOODED. HWY FF EAST OF AVA IS CLOSED. Y
HWY WEST OF AVA IS CLOSED. CAR WAS SWEPT OFF THE ROAD
AND WASHED DOWN THE CREEK OFF OF HWY VV EAST OF 14. BOTH
PEOPLE IN THE CAR SURVIVED.Local storm report, Jan 5, 2:29 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0229 AM CST WED JAN 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0227 AM FLASH FLOOD 1 E SPRINGFIELD 37.20N 93.28W
01/05/2005 GREENE MO LAW ENFORCEMENT
LAW ENFORCEMENT OBSERVED FLASH FLOODING OVER FARM ROAD
164 APPROXIMATELY ONE MILE EAST OF THE SPRINGFIELD CITY
LIMITS. FLOODING APPEARS TO BE A TRIBUTARY OF THE JAMES
RIVER. REPORTED BY LAW ENFORCEMENT.
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:15 PM CST | Flash Flood Warning | SGF | Camden, Dade, Dallas, Laclede, Maries, Miller and 3 more | 6 hr |
| Jan 5, 12:45 AM CST | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Jan 5, 12:59 AM CST | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jan 5, 1:30 AM CST | Flash Flood Warning | SGF | Greene | 6 hr |
| Jan 5, 4:02 AM CST | Flash Flood Warning | SGF | Barry | 6 hr |
| Jan 5, 5:23 AM CST | Flash Flood Warning | SGF | Phelps | 6 hr |
| Jan 5, 6:36 AM CST | Flash Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.